PrettyIll.com

 
   
 
Could it be intracranial hypertension?
Posted: 24 November 2017 08:59 PM   [ Ignore ]  
Newbie
Rank
Total Posts:  1
Joined  2017-11-24

Aloha Dr. Diana,

Long story short, I’ve been experiencing symptoms that could be intracranial hypertension for the past four years. I’ve had 2 MRI, 1 MRA, TTT and tons of bloodworm. I also went to Mayo and was given the TTT that confirmed POTS but the doctors there felt it was also PPPD (Persistent Postural Perception Disorder). Treatment: an anti-depressant. It didn’t work; I still feel the pressure and back pain…heart still feels funky at times. Sooo…what I wanted to ask you is that my MRI both showed optic tortosity of the nerves and my latest eye exam showed an increase in the optic nerve size from .3 to .6 (.3 was when I first felt symptoms four years ago; .6 was just recently). I asked the doctors if I could have intracranial hypertension that is causing my POTS symptoms but they said no..I don’t have any other MRI signs and no signs of eye swelling. What are your thoughts? My latest neurologist wants me to try Topamax because my EEG showed sharp spikes in my temporal lobe…but no seizures…I often feel like I’m going round and round. Just wanted to ask your professional opinion. I’ve read your book and followed you online so I know you would recommend a trial of diamond but I am allergic to sulfa meds (bad reaction 20 years ago in college). Whatever guidance you can provide I would be most grateful.

Mahalo piha! Thankyou abundantly…

Profile
 
 
Posted: 05 December 2017 08:47 AM   [ Ignore ]   [ # 1 ]  
Administrator
Avatar
RankRankRankRank
Total Posts:  1381
Joined  2011-04-19

HI there! I can’t tell you if you have high pressure, but it certainly could be! One important point is that an allergy to sulpha antibiotics does NOT crossover to Diamox—so a trial may be possible in your case. Just be sure to keep your CO2 at or above 22 when taking it, OK? Topamax has a bit of a similar ingredient in it, which may help, but the additional ingredients may not be necessary for you and it adds to the cost and side effects. Please keep us posted! smile

 Signature 

Dr.Diana, therapeutic optometrist disabled by EDS/POTS/ME/CFS for a decade, now recovered and practicing full-time at POTS Care cheese

Profile